MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that on (b)(6) 2023, the doctor implanted an iol in a patient from alabama.The iol was perfect at the end of the case, but had experienced tilting the days following.The iol was explanted and replaced with another zeiss lens on (b)(6) 2023.
 
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.The device has not been returned.Thus, a proper device analysis could not be completed nor the reported issue confirmed.At this time, without a proper device analysis, a definitive root cause cannot be determined.However, there is no indication of a product quality issue with respect to manufacturing, design, or labeling of the lens.It was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was being used off-label.Based on the information provided, the risk assessment for the lucia product, and our experience we have determined that the following factors may have caused or contributed to the reported issue is but is not limited to: lens placement technique, loading strategy, accessory device support, poor handling during folding and inserting.
 
Additional Manufacturer Narrative
Field d9: updated to "yes" and "returned to manufacturer".Field g3: updated "date received by manufacturer".Field g6: updated to "follow-up # 1" and "30-day".Field h2: selected "device evaluation".Field h3: updated to "yes" checked "evaluation summary attached" box.Field h6: added "type of investigation" code 10.Added "investigation conclusion" code 18 field h10: added description of changes.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key18080495
Report Number3010126268-2023-00120
Device Sequence Number7692970
Product Code HQL
UDI-Device Identifier00843045100867
UDI-Public(01)00843045100867(17)260930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number602
Device Catalogue Number003500-0050-665
Device Lot Number3S211149
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown